*Important* Fentanyl Resources

As many of you may be aware, there has been sharp increase in the number of fentanyl-related deaths in Alberta over the past year. Almost any street-drug can have fentanyl hiding in it, and it can be extremely toxic. Only a small amount of fentanyl can kill a person.

The Alberta government is working with Alberta Health Services (AHS) and community partners to address this issue through prevention and education, harm reduction, law enforcement, and access to treatment.

Naloxone kits

Alberta Health has introduced take-home Naloxone kits that, when administered properly, can reverse the effects of a fentanyl overdose and allow people time to get emergency medical help. These kits are being distributed by community agencies and have helped save lives. Work is underway to make these kits more widely available. If Naloxone is not available, rescue breathing can be used until emergency medical help arrives.

Education and awareness tools for staff and partners

AHS has launched an online awareness campaign about fentanyl on drugsfool.ca. We are asking for your help in providing this information to help educate caregivers, service providers and families about the dangers of fentanyl and how to get help. Below you will find some great information that can be printed and posted in offices, tip cards can be given to youth and adults who may be at risk of using and overdosing and a fact sheet that has links to more helpful information about fentanyl for patients, families and health care professionals. More facts and info can be found on Alberta Health’s website.

We encourage you to take some time to review and educate yourself and family on the dangers of fentanyl, the signs and symptoms of overdoes and more from the links and resources provided.
Please share this information. Knowledge is power and can save lives.


Fentanyl Resource 

Opiates Overdose Signs and Symptoms

Fentanyl Campaign 2015 Poster